Thunderstorm Wind, Webster
- When
- October 24, 4:15 PM CST
- Where
- Webster County, Providence
- Measured
- 50 kt (58 mph)
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.400, -87.767
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 24, 12:50 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT WED OCT 24 2001 BIGGEST CHALLENGE IS SEVERE WEATHER POTENTIAL THROUGH THIS EVENING. LATEST SURFACE ANALYSIS SHOWED A LOW OVER THE WESTERN GREAT LAKES REGION. A STRONG COLD FRONT DROPPED SOUTH-SOUTHWEST FROM THE LOW ACROSS NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS...SOUTHWEST MISSOURI...NORTHWEST ARKANSAS...INTO NORTH CENTRAL TEXAS. ACCOMPANYING THE FRONT IS A VIGOROUS SHORT WAVE. THIS SYSTEM WILL PLOW ACROSS OUR CWA THIS AFTERNOON AND EARLY EVENING. AHEAD OF THE FRONT THE ATMOSPHERE IS VERY UNSTABLE (MODIFIED BNA SOUNDING SHOWED : K INDEX 36...LI -9...SWEAT 422...CAPE 2935). WIND SHEAR PROFILES IN THE LOWEST LEVELS INDICATE SUFFICIENT CLOCKWISE TURNING TO GENERATE ROTATING UPDRAFTS IN THE STRONGER STORMS. STRONG WINDS THROUGH THE ENTIRE COLUMN AND SWIFT MOVEMENT OF THE STORMS THEMSELVES WILL MAKE STRONG DOWNBURSTS A GOOD POSSIBILITY AS WELL. THE FRONT WILL CLEAR THE EASTERN PART OF OUR CWA BY LATE AFTERNOON. IN THE WAKE OF THIS SYSTEM HIGH PRESSURE AT THE SURFACE AND INCREASING HEIGHTS ALOFT SHOULD KEEP OUR REGION DRY THROUGH NEXT WEDNESDAY. TEMPERATURES...HOWEVER WILL BE COOLER...WITH A REINFORCING SHOT OF EVEN COOLER AIR OVERSPREADING THE REGION ON FRIDAY. .PAH...TORNADO WATCHES 797 & 798 IN EFFECT FOR THE ENTIRE CWA THROUGH 7 PM. JAP
ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 250000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CDT WED OCT 24 2001 ...TORNADO WATCH 798 IN EFFECT UNTIL 7 PM CDT... THE TORNADO WATCH IS IN EFFECT FOR EXTREME SOUTHERN ILLINOIS... THE REMAINDER OF WESTERN KENTUCKY...AND THE REMAINDER OF SOUTHEAST MISSOURI. THE WATCH INCLUDES AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. COUNTIES INCLUDED IN THE WATCH... IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN... GRAVES...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON... TRIGG...WEBSTER...CALDWELL...MCLEAN...HOPKINS...CHRISTIAN... MUHLENBERG...AND TODD. IN SOUTHERN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER... PULASKI...AND MASSAC. IN SOUTHEAST MISSOURI...BOLLINGER...CAPE GIRARDEAU...CARTER... WAYNE...STODDARD...SCOTT...MISSISSIPPI...RIPLEY...BUTLER...AND NEW MADRID. A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL PLOW ACROSS THE REGION TODAY. AHEAD OF THE FRONT THE AIRMASS IS EXTREMELY UNSTABLE AND WIND SHEAR IN THE LOWER LEVELS IS FAVORABLE FOR THE FORMATION OF TORNADIC THUNDERSTORMS. CONDITIONS ARE ALSO FAVORABLE FOR INTENSE MICROBURSTS AND LARGE HAIL. PERSONS IN THE WATCH AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND DEVELOP A SAFETY PLAN IF SEVERE WEATHER THREATENS. THE THREAT WILL DIMINISH FROM WEST TO EAST WITH THE PASSAGE OF THE FRONT. JAP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM MARBLE HILL MO 80 MPH WIND GUST
10/24/01 BOLLINGER REPORTED BY EOCILZ075-080-081-084-MOZ076-086-087-100-107>110-242145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CDT WED OCT 24 2001 ...PARTS OF TORNADO WATCHES 797 & 798 HAVE BEEN CANCELED FOR PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS... TORNADO WATCHES 797 & 798 HAVE BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN SOUTHERN ILLINOIS...JEFFERSON...FRANKLIN...PERRY...AND JACKSON. IN SOUTHEAST MISSOURI...PERRY...BOLLINGER...CAPE GIRARDEAU... STODDARD...CARTER...WAYNE...RIPLEY...AND BUTLER. JAP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0318 PM BENTON IL WIND DAMAGE
10/24/01 FRANKLIN PORCH BLOWN OFF HOUSE
0320 PM CARBONDALE IL WIND DAMAGE
10/24/01 JACKSON NUMEROUS TREES AND
POWERLINES DOWN
0320 PM CRAB ORCHARD LAKE IL FUNNEL CLOUD
10/24/01 JOHNSON SIGHTED WEST OF MARION
0325 PM ADVANCE MO WIND DAMAGE
10/24/01 STODDARD SMALL BUILDING BLOWN ONTO
ROUTE O. TREES DOWN NEAR
ADVANCE
0334 PM WHITEWATER MO 0.50 INCH HAIL
10/24/01 CAPE GIRARDEAU
0340 PM SPRINGERTON IL WIND DAMAGE
10/24/01 WHITE NUMEROUS TREES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM BREWER MO TORNADO
10/24/01 PERRY TRAILER DAMAGE REPORTED
BY EOC
0225 PM BREWER MO WIND DAMAGE
10/24/01 PERRY ROOFS BLOWN OFF 2
HOMES...NUMEROUS TREES
AND POWER LINES
DOWN...REPORTED BY
PERRYVILLE POLICE
0310 PM DOWELL IL WIND DAMAGE
10/24/01 JACKSON BUILDINGS DAMAGED...TREES
DOWN ON CARS...REPORTED
BY EOC
0310 PM FRIEDHEIM MO 70 MPH WIND GUST
10/24/01 CAPE GIRARDEAU REPORTED BY FIRE
DEPARTMENT
0320 PM CAPE GIRARDEAU MO WIND DAMAGE
10/24/01 CAPE GIRARDEAU NUMEROUS TREES DOWN JUST
NORTH OF CAPE
GIRARDEAU...REPORTED BY
TRAINED SPOTTERS
0425 PM IL WIND DAMAGE
10/24/01 WABASH NUMEROUS TREES DOWN
ACROSS THE ENTIRE
COUNTY...REPORTED BY EOC
0430 PM IN WIND DAMAGE
10/24/01 GIBSON NUMEROUS TREES DOWN
ACROSS THE NORTH CENTRAL
PART OF THE
COUNTY...REPORTED BY
INDIANA STATE POLICEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM PETERSBURG IN WIND DAMAGE
10/24/01 PIKE TREES DOWN IN
PETERSBURG...REPORTED BY
PIKE COUNTY SHERIFF
0448 PM EVANSVILLE IN WIND DAMAGE
10/24/01 VANDERBURGH TREE WENT THROUGH A HOUSE
ON THE EAST SIDE OF
EVANSVILLE...REPORTED BY
EMERGENCY MANAGER
0450 PM TILINE KY WIND DAMAGE
10/24/01 LIVINGSTON DAMAGE TO A MOBILE
HOME...REPORTED BY
LIVINGSTON COUNTY FIRE
AND RESCUE
0454 PM KY WIND DAMAGE
10/24/01 CARLISLE NUMEROUS TREES DOWN
ACROSS THE COUNTYThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270054.